Q. Eating fatty foods give me severe stomach cramps. What could be the reason?

Answered by
Dr. Babu Lal Meena
and medically reviewed by iCliniq medical review team.
Published on Jul 21, 2018 and last reviewed on: Aug 19, 2019

Hello doctor,

I am a 24 year old female. What could be the cause of a severe stomach pain that happens after eating nuts, seeds, and things with oil in them?

By oil, I mean even olive oil and not just greasy foods. This reaction has been happening for a year or so, and I have avoided these foods as a result.

I recently had rice with olive oil, and within five minutes, my stomach hurt so bad that it felt like the beginning or middle stages of labor.

I have taken a Pepcid, and it did nothing. I do not have any diarrhea or vomiting, just severe pain, and stomach cramps.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hello,

Welcome to icliniq.com.

Severe stomach pain and cramps can be caused by pancreatitis and food allergy. In your case, both are equally probable. Pancreatitis is a common cause of pain that occurs after the intake of oil-rich foods. Food allergy is a diagnosis of exclusion.

I suggest the following investigations be done:

  1. Serum amylase test during the pain episode.
  2. Complete blood count with ESR (erythrocyte sedimentation rate).
  3. Liver function test.
  4. Ultrasound of the upper abdomen, with a specific focus on the pancreas, preferably done during a pain episode.
  5. Stool routine examination.

Avoid all the precipitating agents. Further management methods can be decided after the investigations are done. Revert with the reports.

Revert with more information to a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Will surgery for gallstones relieve my abdominal and back pain?

Query: Hi doctor, I am a 34 year old female, who weighs 97 kg, and I am 5.9 feet tall. I have extreme pain in my upper abdomen and back. I also feel nauseous. I have a fatty liver and pancreas, and gallstones. Please help. I am attaching all my reports.  Read Full »

Why do I have brown discharge and fatigue after Ortho-Cyclen pills?

Query: Dear doctor, I am on Ortho-Cyclen pills for five months. I skipped my placebo pills and went on to the next pack. Now, I am having stomach cramps after eating, brown discharge, cloudy urine, and fatigue. Kindly advise me.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.